MAUDE Adverse Event Report: COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56415
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k170931.Device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a recanalization procedure of the femoral vein involving a patient with deep vein thrombosis, a triforce peripheral crossing set sheath kinked upon advancement into a chronic clot.Access was obtained in the back of the leg.The anatomy was reported to be calcified.The procedure was completed with another manufacturer's sheath, using the catheter included with the triforce peripheral crossing set.Upon return and initial evaluation of the device on 03feb2020, the sheath was noted to be partially separated in two places.The tip was also noted to be damaged.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a recanulization procedure of the femoral vein involving a patient with deep vein thrombosis, a triforce peripheral crossing set sheath kinked upon advancement into a chronic clot.Access was obtained in the back of the leg.The anatomy was reported to be calcified.The procedure was completed with another manufacturer's sheath, using the catheter included with the triforce peripheral crossing set.Upon return and initial evaluation of the device on 03feb2020, the sheath was noted to be partially separated in two places.The tip was also noted to be damaged.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, quality control, and personnel interview was conducted during the investigation.In addition, a visual inspection of the complaint device was performed.The physical inspection of the complaint device found that the complaint sheath was returned with bio-matter present and an express ld boston scientific balloon catheter.The sheath is kinked 6.5 cm from distal tip and is cracked with partial separation at 8.8 cm and 10.3 cm.The radiopaque tip of the sheath was also noted too be damaged.The outer diameter of the boston scientific balloon was measured to be 0.075 inches.A document-based investigation evaluation was performed.A review of the device history record revealed no failure related nonconformances.A complaint search revealed no other complaints associated with this lot number.Evidence from the complaint file, device history record, complaint history, validations, manufacturing documents, and device failure analysis suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu states ¿the device should not be forced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." it also instructs ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a previous capa has concluded that separation failures of this device are based upon use of the device; with contributing factors for similar events including the ability to advance these devices into restrictive anatomies and failure to reinsert the dilator into the sheath prior to removal.An ongoing capa is in place to investigate this failure mode.Investigation has concluded that based on the information provided and inspection of the complaint device, the cause of this event is related to the patient¿s calcified anatomy.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TRIFORCE¿ PERIPHERAL CROSSING SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9667157
Report Number1820334-2020-00281
Device Sequence Number2757289
Product Code KRA
UDI-Device Identifier00827002564152
UDI-Public(01)00827002564152(17)220906(10)9810979
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2022
Device Model NumberG56415
Device Catalogue NumberKCXS-5.0-35-65-RB-MPB/DAV-HC
Device Lot Number9810979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO DESTINY SHEATH